Quick Search:

uzh logo
Browse by:
bullet
bullet
bullet
bullet

Zurich Open Repository and Archive

Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-21673

Barbour, A D; Pugliese, A (2005). Asymptotic behavior of a metapopulation model. Annals of Applied Probability, 15(2):1306-1338.

[img]
Preview
PDF
1MB

View at publisher

Abstract

We study the behavior of an infinite system of ordinary differential equations modeling the dynamics of a metapopulation, a set of (discrete) populations subject to local catastrophes and connected via migration under a mean field rule; the local population dynamics follow a generalized logistic law. We find a threshold below which all the solutions tend to total extinction of the metapopulation, which is then the only equilibrium; above the threshold, there exists a unique equilibrium with positive population, which, under an additional assumption, is globally attractive. The proofs employ tools from the theories of Markov processes and of dynamical systems.

Citations

Altmetrics

Downloads

16 downloads since deposited on 03 Feb 2010
8 downloads since 12 months

Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:Metapopulation process; threshold theorem; stochastic comparison; structured population model
Language:English
Date:2005
Deposited On:03 Feb 2010 07:26
Last Modified:27 Nov 2013 19:08
Publisher:Institute of Mathematical Statistics
ISSN:1050-5164
Publisher DOI:10.1214/105051605000000070

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page